News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: side effects with Levothyroxine


 Jason'sgirl - Tue Aug 03, 2010 11:54 pm

Hello, two weeks ago I went to the doctor for fatigue. He did blood work and said I was hypothyridic with hashimoto's disease. He prescribed 50mcg of levothyroxine. The first few days I was very jittery, but the doctor said it was normal. The forth day I had a major episode where my heart was pounding fast and I was shaking and feeling very anxious. The doctor told me to cut the dose in half. Now after being on 25mcg for a little over a week I am still having these side effects. I have an app. with an endocrinologist in 4 weeks. I am wondering if these side effects are normal and if I should discontinue the meds until I see the specialist. My thyroid was 6.4. I am a 35 year old woman. Thanks.
 Dr.M.Aroon kamath - Fri Aug 06, 2010 2:00 pm

User avatar Hi,
It is rather unusual for a levothyroxin dose of 50ug/day to cause such effects in a allegedly hypothyroid adult individual.

Therefore, other contributory causes for your symptoms must be looked for.In individuals who take to thyroxin as an antiobesity drug, especially in conjunction with other agents such as ephedrine or caffeine are at an increased risk of developing hyperthyroidism-like symptoms. Stress and Anxiety are also to be considered in this scenario.

You have not given details of your thyroid profile. The history supplied lacks detail. In this situation, the best i can offer is some general advice.

It will be better for you to review your medications (including herbal). Some cough syrups contain caffeine.Caffeine is present in many dietary sources such as some soft drinks,inks, candy bars, coffee, tea, cola etc.

Discuss with your doctor about these aspects and he/she will be able to guide you through this.
Best wishes!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here